What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 19, 2:55 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 19, 2:55 PM CST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
355 PM CDT Tue Sep 19 2017
.SHORT TERM...
/Tonight/
Differential heating to the east of decaying, older elevated
convection south of I-20 and west of U.S. 281 has assisted in some
development of scattered showers and thunderstorms this afternoon.
The likely culprits are max heating with temps in the 90s coinciding
with enhanced ageostrophic/(vertical) motions from the differential
heating for this latest development. High resolution short range
models generally show weak steering currents aloft, but plenty of
mean layer and surface-based instability to result in convection,
eventually being propagation-driven by cold pools and veering
southeast with time this evening. With these new trends, we will
introduce a late afternoon period to go along with our tonight
period and have bulk of low storm chances across our southwest
counties through late evening. With CAPE values ranging between
2000-3000 J/KG below cloud base, some strong downburst winds
between 40-50 mph and frequent lightning will be associated with
any cells that can get any growth and depth on updrafts, before
collapsing. Otherwise, the weak shortwave aloft will continue
progressing east with most activity decaying during the overnight
hours.
Otherwise, modest southerly flow within the boundary layer
overnight will help assist Gulf moisture northward for the re-
development of late night stratus across particularly Central TX
and areas west of I-35. The breezy and humid conditions will
result in lows in the 70s areawide, which will be a good 5-10
degrees above climatological normals for late September.
05/
.LONG TERM...
/Wednesday through Tuesday/
Unseasonably warm, dry weather will persist across North and
Central Texas through the weekend, as upper level ridging lingers
over the region. Hung onto small pops across the far southeastern
zones Wednesday and Thursday where moisture and instability may be
sufficient for a few widely scattered showers and thunderstorms.
A moderate pattern shift will emerge by Monday, as a deep upper
trough evolves across the Intermountain West and places Texas
under a broad southwesterly flow. Large-scale synoptic lift will
be sufficient to trigger scattered showers and thunderstorms
across West Texas by Monday, with scattered PoPs introduced to
much of the area by Tuesday. Believe the majority of the heavier,
more widespread rainfall will remain west of North Texas through
Tuesday, but the ECMWF and GFS both suggest that portions of the
upper trough will break out of the mountains and across the
Southern Plains by Wednesday/Thursday, providing an increased
opportunity for rainfall through the midweek period.
Bradshaw
&&
.AVIATION... /Issued 116 PM CDT Tue Sep 19 2017/
/18Z TAFs/
Nocturnal convection across West Texas has survived the morning
though it is beginning to weaken as it invades western portions of
North Texas. The activity remains elevated, but if the updrafts
are able to begin ingesting surface parcels this afternoon, there
could be a reintensification near the western edge of our CWA.
With more zonal flow across North Texas and the cells' inclination
to turn right toward the deeper moisture across Central Texas, the
activity is more likely to aim toward Waco than the Metroplex TAF
sites. Regardless, with the loss of daytime heating, the activity
should dissipate this evening long before reaching the I-35
corridor.
Similar flow tonight might suggest a repeat of IFR ceilings
Wednesday morning, but the moisture looks to be more focused
across Central and East Texas. Will maintain prevailing ceilings
at FL010 for Waco. The Metroplex will likely require a TEMPO, but
it is too early to introduce that at this time.
25
&&
.SHORT TERM... /Issued 312 AM CDT Tue Sep 19 2017/
Our streak of above normal temperatures will continue today with
highs once again expected to climb into the 90s for most of the
forecast area. Although these temperatures are several degrees
above normal, they won't come close to reaching record values
which are over 100 degrees at both DFW and Waco. With slightly
higher dewpoints than the past couple of days, heat index values
will climb near or slightly above 100F for many locations this
afternoon. However, an increasing south wind with occasional gusts
of 20-25 mph should keep the heat from feeling too oppressive.
With the aforementioned increase in moisture comes some low rain
chances once again this afternoon and evening. Locally higher PWs
of 1.5-1.7" will be in place across our southeast zones this
afternoon, and we'll probably see a few convective attempts in
this area during peak heating that may amount to a few showers or
an isolated storm. Have maintained some 20% PoPs and expect
minimal coverage. Later this evening, we'll need to monitor the
potential for a batch of decaying thunderstorms to enter our
forecast area from the west. This activity should initially
develop in West TX along a vague dryline feature as a subtle upper
disturbance passes overhead in increasingly zonal flow aloft. Any
storms that develop should grow into a convective cluster in
vicinity of San Angelo to Abilene. From there, the chance of any
of this convection making it into our western zones will be
dependent on cell redevelopment along its outflow, since steering
flow alone probably won't be strong enough to nudge this activity
into our forecast area. Either way, the strength of any convection
should be on the downtrend the farther east it moves, although it
would still be capable of producing some strong winds or small
hail through the early evening west of HWY 281. With fairly low
confidence in this convection making it into our western counties,
have opted for only 20-30% PoPs at this time.
-Stalley
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 77 96 77 95 76 / 10 10 10 10 10
Waco 76 96 76 94 74 / 10 10 10 10 10
Paris 74 92 74 92 71 / 10 10 10 10 10
Denton 77 95 75 94 74 / 10 10 10 10 10
McKinney 77 93 74 92 70 / 10 10 10 10 10
Dallas 77 96 77 95 76 / 10 10 10 10 10
Terrell 76 93 74 93 73 / 10 10 10 10 10
Corsicana 76 94 75 93 73 / 10 10 10 10 10
Temple 74 95 75 93 72 / 10 10 10 10 10
Mineral Wells 75 97 73 94 72 / 20 10 20 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Sep 19, 2:45 PM CST, 3 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
345 PM CDT Tue Sep 19 2017
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
345 PM CDT Tue Sep 19 2017
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Isolated to scattered thunderstorms are expected west of Interstate
35 and 35 west, mainly this evening. Due to high instability today,
a brief strong to severe storm or two containing very gusty downburst
winds, hail, and frequent lightning is possible through sunset.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A slight chance of thunderstorms is expected Wednesday afternoon
southeast of a line from Cameron to Palestine. There is also a slight
chance for thunderstorms Wednesday evening along and west of a line
from Bowie to Mineral Wells to Goldthwaite. An isolated strong or
severe storm is possible with a threat for very gusty winds and hail.
A slight chance for thunderstorms returns southeast of a line from
Temple to Athens Thursday afternoon, as a seabreeze boundary advances
inland. The primary hazard with this activity will be cloud to ground
lightning.
Finally, thunderstorm chances will return across most of the area
early next week, as a cold front approaches the region.
.SPOTTER INFORMATION STATEMENT...
Very limited spotter activation may be needed west of I-35 through
this evening.
In the hours before
Special weather statement, Sep 19, 3:17 PM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
417 PM CDT TUE SEP 19 2017
TXZ142-192215-
Mills TX-
417 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR MILLS COUNTY UNTIL 515 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Skeeterville, or 9 miles north of Richland Springs, moving east at 15
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Goldthwaite...Mullin and Villa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3161 9878 3169 9876 3170 9862 3147 9847
3123 9856 3127 9863 3133 9859 3131 9864
3137 9865 3135 9871 3139 9869 3143 9873
3138 9878 3141 9878 3141 9885 3144 9887
3146 9894 3144 9897 3147 9900
TIME...MOT...LOC 2116Z 262DEG 15KT 3141 9894
24-BainSpecial weather statement, Sep 19, 4:15 PM CST, 2 hours before
Special Weather Statement
National Weather Service Fort Worth TX
515 PM CDT TUE SEP 19 2017
TXZ142-156-192300-
Mills TX-Lampasas TX-
515 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMPASAS AND
SOUTHEASTERN MILLS COUNTIES UNTIL 600 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Goldthwaite, or 14 miles north of San Saba, moving
east at 10 mph.
Half inch size hail and wind gusts up to 50 mph will be possible
with this storm.
Locations impacted include...
Goldthwaite, Scallorn, Star and Highway 190 near the San
Saba-Lampasas county line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to very minor flooding across low-lying and poor drainage areas. Do
not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3152 9876 3148 9832 3141 9827 3117 9853
3120 9857 3126 9858 3127 9863 3129 9860
3132 9859 3131 9864 3137 9865 3134 9870
3141 9870 3140 9872 3143 9873 3138 9876
3141 9877 3141 9880 3142 9880
TIME...MOT...LOC 2212Z 278DEG 11KT 3140 9871
24-BainSpecial weather statement, Sep 19, 5:00 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
600 PM CDT TUE SEP 19 2017
TXZ142-156-192345-
Mills TX-Lampasas TX-
600 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAMPASAS AND SOUTH
CENTRAL MILLS COUNTIES UNTIL 645 PM CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of San Saba, moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lometa.
LAT...LON 3144 9859 3123 9834 3117 9851 3115 9853
3117 9852 3118 9854 3119 9854 3120 9857
3124 9856 3126 9858 3125 9860 3127 9863
3129 9860 3132 9859 3132 9863 3131 9864
3135 9864 3137 9866 3134 9868 3135 9868
TIME...MOT...LOC 2259Z 296DEG 13KT 3129 9859
79Special weather statement, Sep 19, 5:31 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
631 PM CDT TUE SEP 19 2017
TXZ091-101-200030-
Montague TX-Jack TX-
631 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTAGUE AND NORTHERN
JACK COUNTIES UNTIL 730 PM CDT...
At 630 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles south of Bluegrove, or 16 miles south of
Henrietta, moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Antelope, Bowie, Nocona, Postoak, Stoneburg and Newport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to minor flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3381 9769 3343 9786 3343 9792 3330 9792
3330 9835 3344 9842 3347 9842 3347 9798
3389 9798 3385 9787 3386 9783 3390 9780
3390 9778 3392 9778 3391 9776 3394 9776
3394 9773 3399 9768
TIME...MOT...LOC 2330Z 278DEG 19KT 3357 9819
24-Bain